Alert archive / Massachusetts / Wind Advisories in 2006

Wind Advisory 26, NWS Boston/Norton, MA

September 23, 20064 counties in Rhode Island; 6 counties in Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Sep 23, 2006, 4:32 PM EDT for 4 counties in Rhode Island; 6 counties in Massachusetts. It took effect at Sep 24, 2006, 10:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 4:32 PM EDT (20:32 UTC)
In effect from
Sep 24, 2006, 10:00 AM EDT
Expired
Sep 24, 2006, 4:18 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 232032
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT SAT SEP 23 2006

...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW
ENGLAND SUNDAY...

.LOW PRESSURE INTENSIFYING ACROSS THE GREAT LAKES AND SOUTHEASTERN
CANADA WILL SWING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUNDAY
AFTERNOON.

MAZ016-020>024-RIZ004>008-240445-
/O.NEW.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
432 PM EDT SAT SEP 23 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY. 
THIS INCLUDES ALL OF SOUTH COASTAL RHODE ISLAND AND SOUTH COASTAL
MASSACHUSETTS AS WELL AS ATOP THE BLUE HILLS IN MILTON MASSACHUSETTS.

A PERIOD OF STRONG GUSTY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED LATE SUNDAY MORNING THROUGH THE AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

STRAUSS
4 follow-up statements
000 
WWUS71 KBOX 240221
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1021 PM EDT SAT SEP 23 2006

...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN
NEW ENGLAND SUNDAY...

.LOW PRESSURE INTENSIFYING AS IT MOVES FROM MICHIGAN OVERNIGHT INTO
SOUTHEASTERN CANADA SUNDAY WILL SWING A COLD FRONT THROUGH SOUTHERN NEW
ENGLAND SUNDAY AFTERNOON.

MAZ016-020>024-RIZ004>008-241030-
/O.CON.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
1021 PM EDT SAT SEP 23 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT SUNDAY FOR ALL OF SOUTH COASTAL RHODE
ISLAND AND SOUTH COASTAL MASSACHUSETTS AS WELL AS ATOP THE BLUE HILLS
IN MILTON MASSACHUSETTS. 

A PERIOD OF STRONG WEST TO SOUTHWEST WINDS AVERAGING 25 TO 35 MPH WITH
GUSTS TO 45 MPH CAN BE EXPECTED LATE SUNDAY MORNING THROUGH THE
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

DRAG
000 
WWUS71 KBOX 240806
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT SUN SEP 24 2006

...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN
NEW ENGLAND SUNDAY...

.LOW PRESSURE INTENSIFYING AS IT MOVES FROM MICHIGAN OVERNIGHT
INTO SOUTHEASTERN CANADA SUNDAY WILL SWING A COLD FRONT THROUGH
SOUTHERN NEW ENGLAND SUNDAY AFTERNOON.

RIZ004-006-240915-
/O.CAN.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...WARWICK...NARRAGANSETT...WESTERLY
406 AM EDT SUN SEP 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY FOR THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS.  

WINDS WEST OF NARRAGANSETT BAY ARE EXPECTED TO INCREASE TODAY AS A
COLD FRONT APPROACHES. GUSTS TO 40 MPH ARE POSSIBLE THIS
AFTERNOON...WITH WINDS THEN DIMINISHING AFTER THE COLD FRONT MOVES
THROUGH.

$$

MAZ016-020>024-RIZ005-007-008-241615-
/O.EXT.KBOX.WI.Y.0026.060924T1500Z-060925T0200Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND
406 AM EDT SUN SEP 24 2006

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

WINDS FROM NEWPORT TO NANTUCKET AND THE OUTER CAPE WILL INCREASE BY
AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE
ON NANTUCKET.  THE WINDS ARE AHEAD OF A COLD FRONT THAT WILL CROSS
NEW ENGLAND THIS AFTERNOON AND EVENING. ONCE THE COLD FRONT MOVES
THROUGH...WINDS SHOULD SHIFT TO WEST AND DIMINISH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WTB
000 
WWUS71 KBOX 241600
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT SUN SEP 24 2006

...A PERIOD OF GOSTY WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW
ENGLAND THIS AFTEROON...

.LOW PRESSURE INTENSIFYING ACROSS SOUTHEASTERN CANADA WILL SWING A
COLD FRONT THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON.

MAZ016-020>024-RIZ005-007-008-250000-
/O.CON.KBOX.WI.Y.0026.000000T0000Z-060925T0200Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND
1200 PM EDT SUN SEP 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING
FOR THE BLUE HILLS AND SOUTH COASTAL MASSACHUSETTS AND SOUTHERN 
RHODE ISLAND INCLUDING CAPE COD AND THE ISLANDS.

SOUTHWEST WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE
WEST AND WILL DIMINISH TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBOX 242018
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SUN SEP 24 2006

...WIND ADVISORY HAS BEEN CANCELLED...


MAZ016-020>024-RIZ005-007-008-242130-
/O.CAN.KBOX.WI.Y.0026.000000T0000Z-060925T0200Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND
418 PM EDT SUN SEP 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY FOR THE BLUE HILLS AND ALL OF SOUTH COASTAL RHODE ISLAND AND
SOUTH COASTAL MASSACHUSETTS. WIND GUSTS UP TO 40 MPH MAY STILL BRIEFLY
OCCUR AS A COLD FRONT CROSSES THE WATERS THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:08 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 23, 3:08 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT SAT SEP 23 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
COMING SOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE PRE-FRONTAL TROUGH WILL HAVE MOVED THROUGH THE REGION BY EARLY
SUNDAY EVENING...SO EXPECTING ANY SHOWER AND THUNDERSTORM ACTIVITY
TO HAVE COME TO AN END.  OTHERWISE...COLD AIR ALOFT MOVING OVERHEAD
JUST MAY PRODUCE AN ISOLATED SPRINKLE OR SHOWER OVERNIGHT.  EVEN IF
THIS HAPPENS AREAL COVERAGE AND DURATION WOULD BE EXTREMELY LIMITED
SO WILL JUST CARRY A 15 POP IN THE GRIDS.  LOWS WILL MAINLY BE IN
THE 50S...WITH SOME 40S EXPECTED ACROSS NW MA AND SOUTHWEST NH.

PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED ON MONDAY AS HIGHS TOP OUT
NEAR 70.  MOSTLY CLEAR SKIES ANTICIPATED MONDAY NIGHT...ALTHOUGH
COULD SEE A BIT OF MID LEVEL CLOUDINESS DEVELOP BASED ON GFS 700 MB
RELATIVE HUMIDITY FIELDS.  MAV GUIDANCE LOWS IN THE 40S LOOK
GOOD...WITH LOWER 50S IN THE URBAN HEAT ISLAND OF BOSTON.  MAY SEE
SOME UPPER 30S IN THE NORMALLY COLDER VALLEYS OF NORTHWEST MA AND
SOUTHWEST NH.  ISOLATED POCKETS OF GROUND FOG WILL ALSO BE POSSIBLE
IN THE TYPICALLY PRONE LOCATIONS.

PARTLY SUNNY SKIES AND A BEAUTIFUL TUESDAY IS EXPECTED WITH HIGHS IN
THE UPPER 60S TO LOWER 70S.  LOWS TUESDAY NIGHT SHOULD MAINLY BE IN
THE 40S...WITH LOWER 50S DOWNTOWN BOSTON AND PROVIDENCE.

EXPECT SEASONABLE AND DRY WEATHER FOR WEDNESDAY AND PROBABLY INTO
THE FIST HALF OF THURSDAY...WITH HIGHS MAINLY BETWEEN 65 AND 70.

ALL THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING A
LOW PRESSURE SYSTEM CARVING A FAIRLY DEEP TROUGH OVER THE GREAT
LAKES TOWARDS THE END OF THE WEEK.  THEREFORE...WILL GO WITH HIGH
CHANCE POPS FOR  SHOWERS THURSDAY NIGHT AND/OR FRIDAY.  LATEST GFS
ENSEMBLES ALONG WITH THE 12Z RUNS OF THE UKMET/ECMWF INDICATE THAT
THE BULK OF THE SHOWERS WILL BE OVER BY DAYBREAK SATURDAY.  THIS
COULD CHANGE BUT FOR NOW WILL JUST GO WITH A SLIGHT POP IN THE GRIDS
FOR SATURDAY AS IT LOOKS LIKE IT MAY TURN OUT DRY.

&&

.AVIATION...
COMING SOON.

&&

.MARINE...

IN THE LONG TERM...LARGE SEAS AROUND 10 FEET SOUTHEAST OF NANTUCKET
WILL SLOWLY DIMINISH SUNDAY NIGHT...BUT WE WILL PROBABLY NEED TO
CONTINUE SCA FOR LEFTOVER SWELL ACROSS OUR SOUTHERN WATERS THROUGH
THE DAY ON MONDAY.  OTHERWISE...WE PROBABLY WONT NEED ANY HEADLINES
ON OUR WATERS MONDAY NIGHT INTO THE FIRST PART OF THURSDAY.  SCA
WIND GUSTS WILL PROBABLY DEVELOP FOR AT LEAST FOR A TIME THURSDAY
NIGHT AND FRIDAY AS UPPER TROUGH APPROACHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...COMING SOON.
MA...COMING SOON.
NH...COMING SOON.
RI...COMING SOON.
MARINE...COMING SOON

&&

SHORT TERM...STRAUSS
LONG TERM...FRANK
AVIATION...STRAUSS
MARINE...STRAUSS/FRANK
Hazardous weather outlook, Sep 23, 4:50 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT SAT SEP 23 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-240845-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
450 AM EDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A BAND OF SHOWERS ALONG THE LEADING EDGE OF WARMER AIR ALOFT WILL
MOVE THROUGH THIS MORNING...FOLLOWED BY MORE SHOWERS AHEAD OF A
SURFACE WARM FRONT TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME
OF THE SHOWERS TONIGHT...ALONG WITH A FEW EMBEDDED THUNDERSTORMS.
BRIEF LOCALIZED STREET FLOODING IS POSSIBLE TONIGHT...BUT NO FLOODING
OF STREAMS OR RIVERS IS EXPECTED.

A HIGH SURF ADVISORY IS IN EFFECT FOR TODAY. RIP CURRENTS WILL
CONTINUE TODAY AND TONIGHT ALONG THE SOUTH COAST...ESPECIALLY ALONG
THE SOUTHEAST FACING BEACHES OF OUTER CAPE COD AND NANTUCKET.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS TODAY
AND TONIGHT...WHERE SOUTHWEST WINDS MAY GUST TO AROUND 30 KNOTS AT
TIMES. SEAS MAY REACH TO 10 FEET JUST SOUTH AND EAST OF NANTUCKET
LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A THREAT OF SEVERE WEATHER FOR SUNDAY. THE POTENTIAL
EXISTS FOR THUNDERSTORMS WITH DAMAGING WINDS TO DEVELOP AND
QUICKLY MOVE THROUGH THE AREA SOMETIME SUNDAY AFTERNOON. THE
POTENTIAL FOR NUMEROUS POCKETS OF WIND DAMAGE IS A
CONCERN...AND THIS SITUATION WILL NEED TO BE MONITORED CLOSELY.

SOUTHWEST WINDS AHEAD OF THE COLD FRONT ON SUNDAY MAY BE STRONG
ENOUGH TO WARRANT A WIND ADVISORY FOR PARTS OF EASTERN MASSACHUSETTS.

RIP CURRENTS ARE LIKELY AGAIN ON SUNDAY ACROSS PORTIONS OF THE
SOUTHEAST NEW ENGLAND COAST...BEFORE DIMINISHING SUNDAY NIGHT AND
MONDAY. THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY.

THE COASTAL WATERS WILL CONTINUE TO BE ROUGH THROUGH THE REMAINDER
OF THE WEEKEND. GALE FORCE GUSTS ARE POSSIBLE ACROSS THE OUTER
WATERS SOUTH AND SOUTHEAST OF NEW ENGLAND DURING LATE SUNDAY AND
SUNDAY NIGHT. SEAS MAY BUILD TO 12 FEET SOUTH AND EAST OF
NANTUCKET BY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. THERE IS A STRONG
CHANCE THAT SPOTTER ACTIVATION WILL BE REQUESTED FOR SUNDAY DUE TO A
RISK OF SEVERE THUNDERSTORMS.

THOMPSON

In the hours before

Special weather statement, Sep 23, 4:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT SAT SEP 23 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
424 PM EDT SAT SEP 23 2006

...A COLD FRONT MAY BRING DAMAGING WINDS TO PORTIONS OF SOUTHERN NEW
ENGLAND SUNDAY...

INTENSIFYING LOW PRESSURE HEADING ACROSS EASTERN CANADA SUNDAY WILL
SWING A COLD FRONT ACROSS SOUTHERN NEW ENGLAND. THE COLD FRONT WILL
BRING THE LEADING EDGE OF MUCH DRIER AIR INTO THE REGION SUNDAY
AFTERNOON.

GUSTY WINDS WILL BE EXPERIENCED THROUGHOUT SOUTHERN NEW ENGLAND
SUNDAY AS THE COLD FRONT APPROACHES. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH CAN BE EXPECTED ALONG THE SOUTH COAST AND THE
BLUE HILLS. IN ADDITION A SQUALL LINE MAY DEVELOP ALONG AND AHEAD OF
THE COLD FRONT SUNDAY. ANY THUNDERSTORMS WHICH DEVELOP COULD BRING
STRONG WINDS IN EXCESS OF 60 MPH.

PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE
MEDIA OUTLET REGARDING THE SEVERE WEATHER OUTLOOK.

STRAUSS

Nearby

Wind Advisories in Massachusetts, 2006Wind Advisories in Rhode Island, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.